What Might Cause a Decrease in Ejaculation?
Dear Dr. Motola,** Over a period of a year my amount of fluid ejaculated has dropped to almost zero. Do you have any thoughts on what might be contributing to this? Is this a common problem?**
The normal aging process is associated with a gradual decrease in ejaculatory volume. Patients who have had previous surgery on their prostate or on the bladder neck may experience decreased ejaculatory volumes. Medications such as alpha-blockers (Flomax, Hytrin, Uroxatrol) can be associated with decreased or absent ejaculatory volumes. Medical conditions such as diabetes and low levels of androgens can also be associated with this. An evaluation with a urologist will help lead to a better understanding of what the cause of the low ejaculate is.
Jay Motola, MD, is a board-certified urologist and attending physician, Department of Urology, Mount Sinai West, and Assistant Professor of Urology, Icahn School of Medicine at Mount Sinai. Dr. Motola is a summa cum laude, Phi Beta Kappa graduate of Boston University, and earned his medical degree at the State University of New York at Stony Brook.